Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Treatment for hypopituitarism in pituitary gland

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 663 Questions
my son has just been diagnosed with hypopituitarism his pituitary gland does not work & he is on replacement testosterone & cortisone he is getting his growth hormone checked as well now as he keeps growing he is 6ft 4inches & still growing he is 18. he has just started getting injections as his body is not absorbing the testosterone from the tablets he was taking the highest dose possible. He had his first injection of Reandron 1000 6 weeks ago & has not improved he is more tired lethargic & sleeping 18hrs a day he was in pain from the injection for a week is this the norm ? I am also wondering how often he will need these injections & how will we know when he needs another one ? Our specialist is away on holidays & our Dr knows nothing about this condition
Posted Mon, 17 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 5 hours later
Brief Answer: He will need thyroxine as well. Detailed Answer: Dear user, hi! there are few things that need to be clear 1. hypopituitarism , then why is your son growing? that means there us pit adenoma GH secreting. if it is so he will require either surgery or octreotide injections. 2. hypopituitarism on testosterone and cortisol , he will also require thyroxine replacement , that can explain his tiredness 3. testosterone 10000mg to be repeated every 3 months. check testosterone before next dose so you know when does he require next dose. regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor